MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining a (b)(6) resistant oxacillin result for (b)(6) while testing a patient urine sample using the vitek® 2 ast-gp67 test kit (reference # 22226, lot # 1321295403).Initial vitek® 2: oxacillin mic >= 4, (resistant).Repeat vitek® 2: oxacillin mic >= 4, (resistant).Alternate method results: (b)(6) rapide and oxascreen: (b)(6) (susceptible) identification confirmed as (b)(6).The oxacillin susceptible results from the manual methods were reported to the physician; therefore, no wrong results were reported.The customer stated that there was a delay of >24 hours in reporting the result, but there is no indication or report from the laboratory that the false resistant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in canada regarding a false resistant oxacillin result for staphylococcus aureus while testing a patient urine sample using the vitek® 2 ast-gp67 test kit (reference # (b)(4), lot # 1321295403).Initial vitek® 2: oxacillin mic >= 4, (resistant).Repeat vitek® 2: oxacillin mic >= 4, (resistant).Alternate method results: mrsa rapide and oxascreen: negative (susceptible).The customer provided information that pbp2a test results were also negative.A biomérieux internal investigation has been completed with the following results: the isolate was tested in duplicate using the customer lot and a random lot (1321245403) of ast-gp67 cards.On all cards a susceptible oxacillin result was obtained (mic= 0.5).All four cards resulted in negative cefoxitin screen results.The isolate was also tested using ox agar dilution, the reference method for ox101n, with susceptible oxacillin results (mic = 0.5).Cefoxitin (fox) disc testing was performed, the reference method for the oxsf01n test found on the ast-gp67 card, with negative results (23 mm).Pbp2a testing results were also negative.Therefore, the vitek® 2 ast-gp67 cards and reference method results are in agreement; the cards are performing as intended.Vitek® 2 ast-gp67 cards, lot 1321295403, met final qc release criteria.This lot passed qc performance testing.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10441616
Report Number1950204-2020-00150
Device Sequence Number11755810
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Catalogue Number22226
Device Lot Number1321295403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1